MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER CLEAR ADVANTAGE WITH ALOE STANDARD M; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER CLEAR ADVANTAGE WITH ALOE STANDARD M; MALE EXTERNAL CATHETER
Model Number 1283
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer advised the male external catheters were not the same quality as they were before.The customer stated that most of the male external catheters were very hard to roll and seemed to be looking like they were stuck on the edge or the adhesive had dried.Some of them were tough and some were soft.The customer was using two sheaths a day, but sometimes they forgot to change and one sheath lasted up to 3 days and some of them came off.The customer stated that they had done everything to ensure the sheath stays on, but it just unrolls.Sometimes it was quite hard to remove some of the glue that was left on the penis once sheath was removed.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the customer advised the male external catheters were not the same quality as they were before.The customer stated that most of the male external catheters were very hard to roll and seemed to be looking like they were stuck on the edge, or the adhesive had dried.Some of them were tough and some were soft.The customer was using two sheaths a day but sometimes they forgot to change, and one sheath lasted up to 3 days and some of them came off.The customer stated that they had done everything to ensure the sheath stays on, but it just unrolls.Sometimes, it was quite hard to remove some of the glue that was left on the penis once sheath was removed.
 
Additional Manufacturer Narrative
The reported issue was inconclusive as no sample was returned for evaluation.A potential root cause for this failure could be due to ¿viscometer failure or mechanical failure".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "directions to apply: 1) verify correct size prior to use.2) trim pubic hair if necessary.3) wash penis with mild soap and warm water.Dry thoroughly.Wear time may be reduced if skin is not dry or cream/oil is used.4) open package at perforation.Remove catheter from plastic insert, if present.5) place rolled end over the end of the penis, leaving a small space between the end of the penis and the cone of the catheter.6) unroll the catheter over penis.7) gently squeeze the catheter to properly seal adhesive to the skin.If possible, avoid leaving a rolled ¿collar¿ around the base of the penis.Important: wear time may be reduced if adhesive is not properly sealed to the skin.8) connect the catheter to a drainage system.Make sure to check that connections are secure before use.Directions to remove: 1) ensure drainage bag is empty.2) disconnect catheter from the drainage system.3) gently roll the catheter forward and off the penis.If necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive.Disposal: after removal, dispose by placing the used catheter into a waste container." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.

Brand Name
ROCHESTER CLEAR ADVANTAGE WITH ALOE STANDARD M
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15968606
Report Number1018233-2022-09485
Device Sequence Number5549426
Product Code NNX
UDI-Device Identifier00801741070280
UDI-Public(01)00801741070280
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1283
Device Catalogue Number1283
Device Lot NumberJUGQ0952
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/26/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale